Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 26, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at May 9, 2011, 4:55 AM CDT for 5 counties in Texas. It took effect at May 9, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 4:55 AM CDT (09:55 UTC)
- In effect from
- May 9, 2011, 12:00 PM CDT
- Expired
- May 9, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6288 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321 WWUS84 KSJT 090955 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 455 AM CDT MON MAY 9 2011 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY... A DRYLINE WILL MIX EAST TODAY BRINGING VERY DRY AIR TO WEST CENTRAL TEXAS ALONG WITH HOT TEMPERATURES ONCE AGAIN. MINIMUM RELATIVE HUMIDITIES ACROSS THE AREA WILL DROP INTO THE SINGLE DIGITS BY THIS AFTERNOON. A LEE TROUGH WILL DEVELOP TODAY...WITH SOUTHWEST 20 FOOT WINDS INCREASING TO AROUND 20 MPH WITH HIGHER GUSTS. THE COMBINATION OF VERY DRY CONDITIONS...LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING HOURS. TXZ049-054-098-113-127-100100- /O.NEW.KSJT.FW.W.0026.110509T1700Z-110510T0100Z/ FISHER-NOLAN-HASKELL-JONES-TAYLOR- 455 AM CDT MON MAY 9 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES VALUES FOR AREAS GENERALLY WEST OF A HASKELL TO ABILENE LINE. THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...JONES... TAYLOR. * WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH HIGHER GUSTS. * HUMIDITY: RELATIVE HUMIDITIES FALLING INTO THE SINGLE DIGITS BY THIS AFTERNOON. * TIMING: LATE THIS MORNING THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 24 FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
1 follow-up statement
741 WWUS84 KSJT 092030 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 330 PM CDT MON MAY 9 2011 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING IN THE WESTERN BIG COUNTRY... ...FIRE WEATHER WATCH FOR WESTERN SECTIONS OF THE BIG COUNTRY AND CONCHO VALLEY WEDNESDAY AFTERNOON AND EVENING. A DRYLINE HAS MIXED EAST ALONG A HASKELL... SWEETWATER...STERLING CITY LINE AT 3 PM. A LEE TROUGH WAS BRINGING SOUTHWEST 20 FOOT WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS. THE COMBINATION OF VERY DRY CONDITIONS...LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY EVENING FOR PORTIONS OF THE WESTERN BIG COUNTRY. A FIRE WEATHER WATCH IS ALSO IN EFFECT SUNDAY AFTERNOON FOR WESTERN PORTIONS OF THE BIG COUNTRY AND CONCHO VALLEY...AS A DRYLINE AGAIN MOVES EAST INTO THE REGION AND SOUTHWEST 20 FOOT WINDS INCREASE TO 20 MPH. TXZ049-054-098-113-101000- /O.NEW.KSJT.FW.A.0022.110511T1700Z-110512T0100Z/ /O.CON.KSJT.FW.W.0026.000000T0000Z-110510T0100Z/ FISHER-NOLAN-HASKELL-JONES- 330 PM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN BIG COUNTRY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY.... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL...JONES. * WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH HIGHER GUSTS. * HUMIDITY: 5 TO 10 PERCENT. * TIMING: THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ127-100100- /O.CON.KSJT.FW.W.0026.000000T0000Z-110510T0100Z/ TAYLOR- 330 PM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR TAYLOR COUNTY... * AFFECTED AREA: IN TEXAS...TAYLOR. * WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH HIGHER GUSTS. * HUMIDITY: 15 TO 20 PERCENT. * TIMING: THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ064-065-101000- /O.NEW.KSJT.FW.A.0022.110511T1700Z-110512T0100Z/ STERLING-COKE- 330 PM CDT MON MAY 9 2011 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN BIG COUNTRY AND WESTERN CONCHO VALLEY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AFFECTED AREA: IN TEXAS...STERLING...COKE. * WIND: SOUTHWEST 20 MPH. * HUMIDITY: 5 TO 15 PERCENT * TIMING: NOON THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 9, 4:13 AM CDT, 42 minutes earlier.
Area forecast discussion, May 9, 4:13 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 413 AM CDT MON MAY 9 2011 .SHORT TERM... RECORD HIGH TEMPERATURES POSSIBLE AGAIN TODAY. ANOTHER HOT DAY IN STORE FOR WEST CENTRAL TEXAS AS STRONG THERMAL RIDGE REMAINS IN PLACE ACROSS THE AREA. DRYLINE WILL MIX EAST TO ROUGHLY A THROCKMORTON...TO BALLINGER TO SONORA LINE THIS AFTERNOON. 850 MB TEMPS SIMILAR TO YESTERDAY SO EXPECT AFTERNOON HIGHS AGAIN 99 TO 103 DEGREES. THE RECORD HIGH FOR ABILENE FOR TODAY IS 101 DEGREES AND THIS TEMPERATURE WILL BE IN JEOPARDY OF BEING TIED OR EVEN BROKEN. FORECASTING A HIGH OF 103 DEGREES FOR SAN ANGELO TODAY AND THIS WILL FALL SHORT OF THE RECORD HIGH OF 105 FOR THIS DATE. LEE TROUGH DEVELOPS AGAIN TODAY...WITH SOUTHWEST WINDS IN THE 15 TO 20 KT RANGE FOR A LARGE PART OF THE AREA. THIS COMBINED WITH AFTERNOON RELATIVE HUMIDITIES IN THE SINGLE DIGITS WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF THE AREA. SEE FIRE WEATHER DISCUSSION FOR DETAILS. WEAK CONVERGENCE ALONG THE DRYLINE LATE THIS AFTERNOON AND EVENING MAY RESULT IN AN ISOLATED STORM OR TWO DEVELOPING OVER SOUTHEAST ZONES. CONFIDENCE NOT HIGH BUT ANY STORMS THAT MANAGE TO DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE GIVEN STRONG INSTABILITY AND MODERATE SHEAR. MAIN THREAT WITH ANY STORM WILL BE LARGE HAIL AND DAMAGING WINDS. .LONG TERM... MUCH MORE ACTIVE PATTERN SETTING UP FOR PORTIONS OF THE LONG TERM...AS DEEP UPPER TOUGH DROPS INTO THE SOUTHWEST US AND THEN PUSHES NORTHEAST INTO THE PLAINS. DRYLINE SURGES EAST INTO THE AREA ON TUESDAY AFTERNOON...AS A SHORTWAVE APPROACHES. CAP WILL REMAIN STRONG...BUT NOT UNBREAKABLE...AND APPEARS CAP WILL WEAKEN ENOUGH TO ALLOW CONVECTION TO DEVELOP LATE TUESDAY AFTERNOON. IF CONVECTION DOES DEVELOP...50 KNOT LOW LEVEL JET DEVELOPING MAY SUSTAIN IT WELL INTO THE EVENING HOURS. DRYLINE MUCH SHARPER ON WEDNESDAY AFTERNOON ACROSS THE AREA...WITH CAPE VALUES CLIMBING AS WELL. UPPER LEVEL TROUGH AXIS SLIDING THROUGH...SO THE STRONGER CAP ON TUESDAY IS MUCH WEAKER ON WEDNESDAY. SUSPECT THAT CONVECTION WILL START A LITTLE SOONER AND BE A LITTLE MORE WIDESPREAD WEDNESDAY AFTERNOON AND EVENING. TRAILING COLD FRONT SLIDES INTO WEST CENTRAL TEXAS ON THURSDAY...AND CONVECTIVE CHANCES WILL DEPEND ON JUST HOW MUCH PROGRESS THE FRONTAL BOUNDARY MAKES. WILL LIMIT THE RAIN CHANCES TO THE SOUTHERN PORTIONS OF THE AREA FOR NOW. DEEPENING UPPER TROUGH OVER THE MISSISSIPPI WILL DRIVE ANOTHER...LIKELY EVEN STRONGER...COLD FRONT INTO THE AREA FOR THE WEEKEND. INSERTED POPS INTO THE AREA LAST NIGHT...AND GIVEN THE LIFT ALONG THE FRONT...SEE NO REASON TO PULL THEM AT THIS POINT. && .FIRE WEATHER... ...RED FLAG CONDITIONS EXPECTED OVER THE BIG COUNTRY TODAY... VERY DRY CONDITIONS WILL OCCUR AGAIN TODAY BEHIND A DRYLINE THAT WILL ADVANCE EAST INTO CENTRAL ZONES BY AFTERNOON. RELATIVE HUMIDITIES WILL AGAIN FALL INTO THE SINGLE DIGITS WEST OF THE DRYLINE...WITH TEENS TO LOWER 20S ELSEWHERE. LEE TROUGH DEVELOPS AGAIN TODAY..WITH GUSTY SOUTH TO SOUTHWEST WINDS DEVELOPING FROM MID MORNING THROUGH THE AFTERNOON HOURS. STRONGEST WINDS EXPECTED OVER THE BIG COUNTRY WHERE 20 FOOT SUSTAINED WIND SPEEDS WILL BE VERY CLOSE TO 20 MPH. COMBINATION OF VERY DRY CONDITIONS...HOT TEMPERATURES AND GUSTY WINDS WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF THE AREA TODAY. A RED FLAG WARNING WILL BE ISSUED FOR THE WESTERN HALF OF THE BIG COUNTRY WHERE 20 FOOT WIND SPEEDS WILL BE STRONGER. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED TUESDAY AND AGAIN ON WEDNESDAY FOR THE WESTERN HALF OF THE FORECAST AREA. AREA RESIDENTS SHOULD MONITOR FORECASTS FOR ANY ADDITIONAL WATCHES OR WARNINGS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 101 70 92 66 88 / 0 10 20 30 20 SAN ANGELO 103 70 92 68 89 / 0 10 20 30 20 JUNCTION 99 69 90 68 87 / 10 10 20 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 24/07
Hazardous weather outlook, May 8, 3:24 PM CDT, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 324 PM CDT SUN MAY 8 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 324 PM CDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING WILL REMAIN IN EFFECT THIS AFTERNOON AND EVENING... GENERALLY WEST OF A HASKELL...TO SAN ANGELO...TO SONORA LINE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. CAUTION SHOULD BE EXERCISED BY AREA RESIDENTS TO PREVENT ACCIDENTAL WILDFIRES. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON GENERALLY EAST OF AN ABILENE...TO SAN ANGELO...TO OZONA LINE. ANY THUNDERSTORMS THAT DO DEVELOP MAY BECOME STRONG TO SEVERE WITH THE MAIN HAZARDS BEING LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS PARTS OF WEST CENTRAL TEXAS THROUGH THE BEGINNING OF THE WEEK AS VERY DRY CONDITIONS COMBINE WITH GUSTY WINDS. A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF THE WEEK. ANY THUNDERSTORMS THAT DO DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:30 PM CDT | Fire Weather Watch | SJT | Coke, Fisher, Haskell, Jones, Nolan, Sterling | 22 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.